Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
102938

worried about oily skin on accutane

Recommended Posts

I've made a post about this before but it's starting to worry me a lot...my second month of accutane will start soon, and my skin is still as oily as it was when i began the treatment. i'm taking 40 mg one day and 60 mg on the other. i've read many stories about accutane, but in all of them, the person said their skin was really dry, unlike mine. i can't stop thinking that it won't work and i'm gonna have acne forever. 

Share this post


Link to post
Share on other sites

I suffer from extremely oily skin and seem to only get acne in the places that are the oiliest. Todays my 5th day and my skin is definitely producing more oil than when I started. Its very gross but I'm optimistic. Best of luck! Wish I had more advice to help you out but still only 5 days in haha. 

Share this post


Link to post
Share on other sites

I've made a post about this before but it's starting to worry me a lot...my second month of accutane will start soon, and my skin is still as oily as it was when i began the treatment. i'm taking 40 mg one day and 60 mg on the other. i've read many stories about accutane, but in all of them, the person said their skin was really dry, unlike mine. i can't stop thinking that it won't work and i'm gonna have acne forever. 


Hi, I'm on week 6 of taking 20mg a day and my lips started to get chapped after the 1st week(using a good lip balm thats working great so my lips are only a little dry) but my skin took about 3-4 weeks before I really started noticing a difference(less oil and pores shrinking)....I'm taking accutane to control VERY oily skin I've had for most of the last 20years and have noticed now in week 6, that I've been able to reduce the amount of Panoxyl 10 ( 10% Benzoyl peroxide) gel I was using before and during the start of treatment......(My derm told me to carry on using my normal daily routine until the accutane starts to work)....I went to see my Derm at my 6week appt yesterday and she said that she still expects the accutane to continue drying out my skin as 6 weeks is not very long time on this treatment....I'm staying on 20mg a day for the next 3 months and happy to say I dont need to go back for another blood test until after christmas as my dosage is low (I'm 88kg)........Going back to your question........taking accutane for 4-5weeks is still very earlier in treatment and try not to get too stressed or worried.....you should start to see less oil very soon!  best wishes

I suffer from extremely oily skin and seem to only get acne in the places that are the oiliest. Todays my 5th day and my skin is definitely producing more oil than when I started. Its very gross but I'm optimistic. Best of luck! Wish I had more advice to help you out but still only 5 days in haha. 

George, as mentioned to user 102938 in this thread.........I'm on week 6 and it took around 3-4weeks before I started seeing a difference in oil production in my skin......stay postivie mate.....The first couple of weeks your skin is just adjusting to the treatment and you should start seeing less oil anywhere between 4-6weeks.....Dont forget to get a good lip balm...you really do need it while on this treatment! take care mate! ;) 

Edited by chippy1

Share this post


Link to post
Share on other sites

When I tried accutane has an adult, like another poster said, it took a good 6 to 8 weeks to make the oiliness feel controllable. 

Share this post


Link to post
Share on other sites

I hope  I start seeing less oil soon...I'm not sure why I'm so worried about this, I'm just very scared accutane won't work for me because I've tried everything and this is my final attempt to cure cystic acne. 

It just seems like even if the accutane does make the cysts and pustules go away, the oil from my face will just keep clogging my pores and it will never end...

Share this post


Link to post
Share on other sites

It takes a while for Accutane to build up a therapeutic level in your body. But don't be worried, my doctor told me that he's never seen anyone not have results on Accutane. For some people, it takes a while for the skin to dry out. I'm guessing in a couple of weeks you'll be asking advice on how to deal with your dry skin :rolleyes:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×